Alert archive / California / Wind Advisories in 2008
Wind Advisory 6, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Jan 28, 2008, 5:44 AM PST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2008, 5:44 AM PST (13:44 UTC)
- Expired
- Jan 28, 2008, 7:00 PM PST
- In force
- 13 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPSR 281344 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 644 AM MST MON JAN 28 2008 AZZ020-021-CAZ030>033-290300- /O.NEW.KPSR.WI.Y.0006.080128T1344Z-080129T0300Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE... QUARTZSITE...SALOME...COTTONWOOD VISITOR CENTER... LOST HORSE-KEYS VIEW JTNP...BLYTHE...CHIRIACO SUMMIT... DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO... EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA 644 AM MST MON JAN 28 2008 /544 AM PST MON JAN 28 2008/ ...WIND ADVISORY IN EFFECT UNTIL 8 PM MST /7 PM PST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY FOR JOSHUA TREE NATIONAL PARK...EASTERN RIVERSIDE COUNTY... IMPERIAL COUNTY...THE LOWER COLORADO RIVER VALLEY...AND LA PAZ COUNTY. THE WIND ADVISORY IS IN EFFECT TODAY UNTIL 8 PM MST/ 7 PM PST/ THIS EVENING. A STRONG SOUTHERN END OF A LOW PRESSURE SYSTEM MOVING THROUGH THE WESTERN UNITED STATES WILL RESULT IN STRONG GUSTY WINDS FROM THE WEST ACROSS THE AREA TODAY. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ ELLIS
3 follow-up statements
000 WWUS75 KPSR 281712 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 1012 AM MST MON JAN 28 2008 AZZ020-021-CAZ030>033-290300- /O.CON.KPSR.WI.Y.0006.000000T0000Z-080129T0300Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE... QUARTZSITE...SALOME...COTTONWOOD VISITOR CENTER... LOST HORSE-KEYS VIEW JTNP...BLYTHE...CHIRIACO SUMMIT... DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO... EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA 1012 AM MST MON JAN 28 2008 /912 AM PST MON JAN 28 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /7 PM PST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /7 PM PST/ THIS EVENING FOR THE LOWER DESERTS OF SOUTHEASTERN CALIFORNIA...THE LOWER COLORADO RIVER VALLEY...JOSHUA TREE NATIONAL PARK AND THE WEST CENTRAL ARIZONA DESERTS. A STRONG SOUTHERN END OF A LOW PRESSURE SYSTEM MOVING THROUGH THE WESTERN UNITED STATES WILL RESULT IN STRONG GUSTY WINDS FROM THE WEST ACROSS THE AREA TODAY. AT ABOUT 10 PM...A PEAK WIND TO 48 MPH WAS REPORTED AT THE WEATHER STATION IN EL CENTRO CALIFORNIA. THE STRONGEST WINDS WILL LIKELY BE IN THE IMPERIAL VALLEY AND AFFECT BOTH EL CENTRO AND IMPERIAL. WINDS WILL BE SOMEWHAT VARIABLE ACROSS THE ADVISORY AREA TODAY...DEPENDING UPON THE AREA TERRAIN...SOME LOCATIONS MAY BE BREEZY AT BEST...WHILE OTHER PLACES SUCH AS THE IMPERIAL VALLEY EXPERIENCE VERY STRONG AND GUSTY WINDS. STRONG WEST WINDS IN THE LOWER ATMOSPHERE WILL LIKELY MIX TO THE SURFACE BY THE AFTERNOON ...THUS PLACES WITH LIGHTER WINDS THIS MORNING MAY WELL REACH ADVISORY LEVEL WINDS DURING THE AFTERNOON. THE STRONGEST WINDS WILL LIKELY CAUSE PATCHY BLOWING DUST AND SAND THAT COULD CAUSE REDUCTIONS IN VISIBILITY...AND BE HAZARDOUS TO AREA MOTORISTS. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ BRECKENRIDGE
000 WWUS75 KPSR 281756 CCA NPWPSR URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE PHOENIX AZ 1012 AM MST MON JAN 28 2008 AZZ020-021-CAZ030>033-290300- /O.CON.KPSR.WI.Y.0006.000000T0000Z-080129T0300Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE... QUARTZSITE...SALOME...COTTONWOOD VISITOR CENTER... LOST HORSE-KEYS VIEW JTNP...BLYTHE...CHIRIACO SUMMIT... DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO... EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA 1012 AM MST MON JAN 28 2008 /912 AM PST MON JAN 28 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /7 PM PST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /7 PM PST/ THIS EVENING FOR THE LOWER DESERTS OF SOUTHEASTERN CALIFORNIA...THE LOWER COLORADO RIVER VALLEY...JOSHUA TREE NATIONAL PARK AND THE WEST CENTRAL ARIZONA DESERTS. A STRONG SOUTHERN END OF A LOW PRESSURE SYSTEM MOVING THROUGH THE WESTERN UNITED STATES WILL RESULT IN STRONG GUSTY WINDS FROM THE WEST ACROSS THE AREA TODAY. AT ABOUT 10 AM...A PEAK WIND TO 48 MPH WAS REPORTED AT THE WEATHER STATION IN EL CENTRO CALIFORNIA. THE STRONGEST WINDS WILL LIKELY BE IN THE IMPERIAL VALLEY AND AFFECT BOTH EL CENTRO AND IMPERIAL. WINDS WILL BE SOMEWHAT VARIABLE ACROSS THE ADVISORY AREA TODAY...DEPENDING UPON THE AREA TERRAIN...SOME LOCATIONS MAY BE BREEZY AT BEST...WHILE OTHER PLACES SUCH AS THE IMPERIAL VALLEY EXPERIENCE VERY STRONG AND GUSTY WINDS. STRONG WEST WINDS IN THE LOWER ATMOSPHERE WILL LIKELY MIX TO THE SURFACE BY THE AFTERNOON ...THUS PLACES WITH LIGHTER WINDS THIS MORNING MAY WELL REACH ADVISORY LEVEL WINDS DURING THE AFTERNOON. THE STRONGEST WINDS WILL LIKELY CAUSE PATCHY BLOWING DUST AND SAND THAT COULD CAUSE REDUCTIONS IN VISIBILITY...AND BE HAZARDOUS TO AREA MOTORISTS. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ BRECKENRIDGE
000 WWUS75 KPSR 290310 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 810 PM MST MON JAN 28 2008 AZZ020-021-CAZ030>033-290415- /O.EXP.KPSR.WI.Y.0006.000000T0000Z-080129T0300Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE... QUARTZSITE...SALOME...COTTONWOOD VISITOR CENTER... LOST HORSE-KEYS VIEW JTNP...BLYTHE...CHIRIACO SUMMIT... DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO... EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA 810 PM MST MON JAN 28 2008 /710 PM PST MON JAN 28 2008/ ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY ISSUED EARLIER FOR SOUTHEAST CALIFORNIA AND PARTS OF SOUTHWEST ARIZONA...INCLUDING THE COLORADO RIVER VALLEY...WAS ALLOWED TO EXPIRE AT 8 PM MST...7 PM PST. GUSTY WINDS THAT AT TIMES REACHED TO NEAR 45 MPH MONDAY AFTERNOON HAVE DIMINISHED GREATLY MONDAY EVENING...AND WILL CONTINUE TO FALL INTO THE 15 TO 25 MPH RANGE THROUGH MIDNIGHT...THEN INTO THE 5 TO 15 MPH RANGE BY EARLY TUESDAY MORNING. $$ HV
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Jan 28, 5:20 AM PST, 24 minutes earlier.
Area forecast discussion, Jan 28, 5:20 AM PST, 24 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 620 AM MST MON JAN 28 2008 SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... A STRONG LOW PRESSURE AREA MOVING EAST ACROSS THE WESTERN UNITED STATES WILL CONTINUE A CHANCE OF SHOWERS OVER SOUTH-CENTRAL ARIZONA TODAY WITH THE SNOW LEVEL ABOVE 55 HUNDRED OR 6 THOUSAND FEET. WEAK HIGH PRESSURE ALOFT WILL BRING DRIER WEATHER BY TUESDAY. ANOTHER LOW PRESSURE SYSTEM FROM THE GULF OF ALASKA WILL BRING A SLIGHT CHANCE OF SHOWERS WEDNESDAY AND WEDNESDAY NIGHT FOLLOWED BY DRY WEATHER THURSDAY INTO THE WEEKEND. YET ANOTHER PACIFIC LOW NORTH PACIFIC LOW PRESSURE SYSTEM MAY BRING AN ADDITIONAL CHANCE OF SHOWERS BY SUNDAY. COOLER THAN AVERAGE TEMPERATURES FOR LATE JANUARY AND EARLY FEBRUARY ARE EXPECTED THIS WEEK. && .SHORT TERM... TODAY THROUGH WEDNESDAY... IT HAS BEEN A BUSY OVERNIGHT DEALING WITH FLASH FLOOD WARNINGS AND AN URBAN AND SMALL STREAM FLOOD ADVISORY. THE SHOWERS OVER SOUTH-CENTRAL ARIZONA HAVE BEEN DECREASING VERY EARLY THIS MORNING...BUT AS OF 4 AM MST...THERE WERE STILL SOME BANDS OF SHOWERS FROM SOUTHWEST TO NORTHEAST MOVING ACROSS THE AREA...THE MOST SIGNIFICANT OF WHICH EXTENDED ACROSS THE GREATER PHOENIX AREA NORTHEAST ACROSS NORTHEAST MARICOPA COUNTY TO WESTERN GILA COUNTY. GAGES WERE STILL INDICATING NEAR FLOOD STAGE ON AGUA FRIA RIVER AT ROCK SPRINGS AND ON THE CAVE CREEK AT SPUR CROSS BUT SLOWLY BEGINNING TO COME DOWN. RECEIVED AN ISOLATED REPORT OF FOG WITH VISIBILITY DOWN TO NEAR ONE QUARTER OF A MILE AT THE YUMA PROVING GROUND NORTHEAST OF YUMA THIS MORNING. WITH THE AIRMASS AS SATURATED AS IT IS...WILL HAVE TO WATCH FOR PATCHY FOG DEVELOPING THIS MORNING...BUT EXPECT IT WILL BE OF MINIMAL COVERAGE. THE LOW PRESSURE IMPULSE RESPONSIBLE FOR THE SHOWERS OVER SOUTH-CENTRAL ARIZONA WILL MOVE EAST WITH DECREASING SHOWERS EXPECTED THIS MORNING. HOWEVER...ANOTHER LOW PRESSURE SYSTEM WILL BRING SOME INCREASE IN SHOWERS TO SOUTH-CENTRAL ARIZONA MAINLY NORTH AND EAST OF PHOENIX THIS AFTERNOON INTO THIS EVENING...BUT NOT NEARLY AS MUCH RAIN IS EXPECTED AS OCCURRED YESTERDAY AFTERNOON AND EVENING. AS THIS LOW PRESSURE SYSTEM APPROACHES AND MOVES THROUGH THE AREA... GUSTY WINDS ARE EXPECTED TO INCREASE TODAY WITH STRONG GUSTY WINDS IN SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA AND BREEZY ELSEWHERE TODAY. PLAN ON ISSUING A WIND ADVISORY SHORTLY FOR PORTIONS OF SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA FOR LATE THIS MORNING AND THIS AFTERNOON INTO THIS EVENING. THE LOW PRESSURE SYSTEM WILL MOVE EAST OF OUR AREA WITH THE CHANCE OF SHOWERS IN SOUTH-CENTRAL ARIZONA ENDING BY LATE TONIGHT FOLLOWED BY MOSTLY SUNNY SKIES BUT COOL WEATHER ACROSS THE ENTIRE AREA TUESDAY. ANOTHER LOW PRESSURE SYSTEM FROM THE GULF OF ALASKA WILL BRUSH SOUTH-CENTRAL ARIZONA WITH A SLIGHT CHANCE OF SHOWERS THERE WEDNESDAY WITH THE SNOW LEVEL NEAR 4 THOUSAND FEET. && .LONG TERM... WEDNESDAY NIGHT THROUGH SUNDAY... LOW PRESSURE TROF IS FORECAST TO DIVE SOUTHEAST AND ACROSS MAINLY SOUTH-CENTRAL ARIZONA WEDNESDAY NIGHT...AND IT WILL BRING AT LEAST A SLIGHT CHANCE FOR SHOWERS TO THE AREA FROM PHOENIX EASTWARD. IT SHOULD MOVE THRU QUICKLY...WITH DRIER NORTHWEST FLOW AND HIGHER HEIGHTS SET TO FOLLOW THURSDAY. LONG WAVE PATTERN HAS A GENERAL ...BROAD TROFFING OVER THE WESTERN UNITED STATES...AND THIS LEAVES OUR AREA SUSCEPTIBLE TO PASSING AND DEEPENING SHORT WAVES MOVING THRU THE LONG WAVE TROF. DRY WEATHER IS FORECAST THURSDAY THROUGH SATURDAY...BUT THIS IS NOT A WARM PATTERN SO MAX TEMPS WILL NOT CHANGE MUCH AND SHOULD STAY BELOW SEASONAL NORMALS. ANOTHER POTENTIALLY COLDER TROF IS FORECAST TO MOVE INTO ARIZONA ON SUPER BOWL SUNDAY. MEX POPS ATTM ARE RATHER LOW...UNDER 30 PERCENT...BUT BOTH EUROPEAN AND GFS ARE FORECASTING A WEEKEND TROF...AND RECENT SPAGHETTI ENSEMBLES SHOW REMARKABLE CONSISTENCY AMONG THE VARIOUS MEMBERS ACROSS THE ERN PACIFIC AND WESTERN UNITED STATES. THIS SUGGESTS THAT WE MAY WELL HAVE ANOTHER WEATHER MAKER ON OUR HANDS FOR THE UPCOMING WEEKEND. HAVE ADDED SLIGHT CHANCE POPS TO THE FORECAST FOR SUNDAY...AND DROPPED HIGH TEMPS A FEW DEGREES FROM SATURDAY. && .AVIATION... JANUARY 28 1300 UTC (JANUARY 28 0600 MST) FOR KPHX/KIWA AND VALLEY AIRFIELDS...SCATTERED LIGHT RAIN WITH CEILINGS AROUND 3500 FEET AGL THROUGH 15Z. AFTER 15Z AND CONTINUING THROUGH 23Z...THE CHANCE FOR RAIN WILL RAPIDLY DIMINISH...WITH CEILINGS LIFTING TO BETWEEN 5000 AND 6000 FEET AGL. FOR KYUM...KIPL AND KBLH...CLEARING SKIES WITH FEW CLOUDS AROUND 6000 FEET AGL. WEST TO SOUTHWEST WINDS INCREASE INTO 15-25KT RANGE...WITH FREQUENT GUSTS UP TO 35KT BY 20Z...PERSISTING THROUGH 23Z. AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX SHORT TERM...ELLIS LONG TERM...CB AVIATION...MEYERS
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 6:23 PM PST | Flash Flood Warning | PSR | Gila | 6 hr |
| Jan 27, 7:40 PM PST | Flash Flood Warning | PSR | Maricopa | 6 hr |
| Jan 28, 12:18 AM PST | Flash Flood Warning | PSR | Gila | 6 hr |
| Jan 28, 1:40 AM PST | Flash Flood Warning | PSR | Maricopa | 6 hr |
| Jan 28, 6:33 AM PST | Flash Flood Warning | PSR | Gila | 6 hr |
| Jan 28, 9:11 AM PST | River Flood Warning | PSR | Gila | 3 hr |
Nearby
Wind Advisories in California, 2008Wind Advisories in Arizona, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.